I've been on Fluoxetine (prozac) for the last five months for depression. I also suffer from very bad anxiety, and insomnia. The drug has definitely helped with depression, and evened out my moods, but the insomnia is getting a bit out of control. When I first started taken it, I was literally only getting a maximum of 1 hour sleep a night, then I started taking sleeping pills which increased my sleep to about 4 hours a night (not much help, but better than 1 hour!) After trying numerous sleeping pills, dumping my muched loved caffine addiction, and taking my happy pills at 6.30 in the morning, I'm still not sleeping and my anxiety is still playing havoc. I am so tired during the day, that I can't do anything- its really frustrating.
I've moved countries too (which has been a blessing, and probably lead to a partial decrease for the depression) I've seen three different doctor's and none of them will adjust my medication.
I was a bit concerned that I was placed on this drug to begin with, as it increases anxiety.
I take 10 mg of prozac daily. I take it at night before going to bed along with 2 tylenol pms because i have trouble falling asleep. The doc wanted me to up my dose to 20 mg and when i tried i was so tired and spaced out i couldnt function but i find the 10mg takes the edge off just enough to keep my sane. I have depression and anger and anxiety. i do not drink caffiene and find if i overidulge on bad carbs and white sugar i will get very edgy. Maybe the prozac is not the right choice for you or maybe its too much?
Thanks for getting back to me- I'm on 20mg, and still have small bouts of depression, except not nearly as bad or as often as what I used to, and instead of being anxious all the time, it happens only every now and then (but its quite intense) so I'm a little worried about decreasing my dose. I'm feeling much better on Prozac (except for the lack of sleep, and anxiety attacks) then when I wasn't on anything, but I used to be such an energetic person, and now I'm not.
All doctors have recommended to take it first thing in the morning, because if I have it close to bed time, then I definitely won't be able to sleep.
The only other drug that I know a about is Zoloft- my mum and cousin were on Zoloft, and it sent both of them completely around the bend, then neither of them would get off it. It was a huge strain on our family, and ended up breaking all of us apart- so I'm really worried if they put me on Zoloft that the same would happen to me (and I don't really want to put my family through all of that again...)
I just hope I can find a solution soon, and getting a good nights sleep! Guess I'll just have to go back to the doctor.
My sister takes lexapro and loves it for her anxiety, my mom take celexa and abilify, my aunt takes lexapro also and loves it. My husband taks celexa for depression and lamictal for a mood stabalizer. He recently had to go off the lamictal and boy was it hard..he was so angry and mean so that really helps. But everyone is different. Your doc should try something else with you if prozac isnt working. I tried depakote and it made me climb the walls but my daughter can take it for her bipolar disorder and shes totally fine. good luck to you <3
im on prozac twenty mg in the am i was taking 10 in a ma nd 10 in pm i feel not much relief,,but now wthat im taking the whole 20 in the morning imgetting direhha,,dtr started me out on 40 that seemed to give me to many side effects then 30 which was sosso but now he lowered to 20 and im still depressed full of fear tingly legs itchy scaalp im also on xanxa and adderall
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.